Dr Oz: Medicine That Makes You Gain Weight

Health, Diet, Recipe & Lifestyle Advice

Advertisement

Dr Oz: Medicine That Makes You Gain Weight

By on April 19, 2012

Dr Oz: Drugs That Cause You To Gain Weight

Dr Oz spoke about a new miracle weight loss pill called Qnexa, but if you are still having trouble shedding those last few pounds, it may not be your diet and exercise. The everyday pills you take may be the culprit. Find out the 4 pills that may be secretly packing on the pounds.

Dr Oz Medication That Makes You Fat

Dr Oz: Medication That Makes You Gain Weight

Do Alpha Beta Blockers Make You Gain Weight?

Rhea, an audience member, told Dr Oz she has put on 15 pounds in the past few months. She’s been on medication and since then, she can’t lose those last few pounds. Dr Oz went through her chart and saw all the pills Rhea was taking. He noticed that she took alpha beta blockers, which is used for high blood pressure. Dr Oz says alpha beta blockers can lead up to 8 lbs of gained weight and can cause you to retain fluid (up to 3 of those 8 pounds could be water weight.) Instead of taking alpha beta blockers, try a prescription water pill.

Does Diabetes Medication Make You Fat?

Keisha, an audience member, told Dr Oz that she gained 30 lbs recently even though she has been going to the gym and eating right. When Dr Oz went through her chart, he saw she was taking a diabetic medication. Dr Oz says diabetic medication can add a whopping 22 extra lbs. When you take this medication, the pills take sugar from the blood stream and move it to the cells, especially the fat cells. For a better alternative, try Metformin.

Does Allergy Medication Make You Gain Weight?

One audience member told Dr Oz that she gained 40 lbs over the past couple of year. Dr Oz checked her chart and saw that she was taking allergy medication, a common drug that can add extra pounds. Dr Oz says antihistamines may give you cravings. As an alternative, take a nasal decongestant instead of antihistamines.

Do Anti-Depressant Drugs (SSRI) Make You Fat?

Carolyn, an audience member, said she gained 60 lbs recently. Dr Oz checked her chart and saw she was taking an SSRI, which is an anti-depressant that may cause you to gain up to 25 lbs. Some anti-depressants work by changing chemicals in brain that normally regulate the appetite. Try taking an NDRI instead. They are just as effective.

Have a talk with your doctor about these or any other drugs on your next visit.

Don't forget to like us on Facebook and to follow us on Twitter and on Pinterest!


Comments to Dr Oz: Medicine That Makes You Gain Weight

  1. If ONE antidepressant (SSRIs) makes one gain 25 pounds… I take 3 kinds of SSRIs… does that make me gain 75 POUNDS????

  2. I believe I understand why Dr. Oz cannot say the medication that makes a diabetic possibly could gain weight while using it, but it really doesn’t help a member’s health unless you know the medication that is causing it !!!!!! I am sure this is just a legal thing but Dr. Oz,, honestly, it doesn’t help if you don’t identify it. it’s like telling me food makes me fat,,,which food ? which combination ? Sorry….

  3. Mary Dell Sharp says:

    Yes to weight gain also cholesterol meds I have put on 100 lbs due to all the meds I take daily I looked them up individualy on the net and there it was each one worth minimum of 3 lbs per month per pill I take around 11 pills three daily for Cholesterol

    This needs to stop I hate gaining weight and am not having a nice time as I do it.

Write a Comment

Current day month ye@r *

Follow On Twitter

Follow Us On Pinterest

Dr Oz Fans RSS Feed
Dr Oz Show Official Site

Looking For Dr Oz Recaps For Certain Dates? Click On The Day Below!

November 2014
M T W T F S S
« Oct    
 12
3456789
10111213141516
17181920212223
24252627282930